Hail, Clay
- When
- July 14, 2:40 PM CST
- Where
- Clay County, Petrolia
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.033, -98.233
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 14, 1:02 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 202 PM CDT THU JUL 14 2005 .DISCUSSION... SCATTERED SHWRS/TSTMS WILL CONT THIS AFTN INTO TONITE DUE TO SFC HEATING AND A WEAK DISTURBANCE MOVING ACROSS THE SOUTHERN PLAINS. SHEAR AXIS FROM THE REMNANTS OF DENNIS WILL CONT TO AFFECT PORTIONS OF THE FA INTO THE WEEKEND. THE BEST CHANCE OF SHWRS/TSTMS WITH THIS FEATURE WILL BE IN SE OK. A BRIEF DRY PERIOD IS EXPECTED BEFORE AN UPR TROUGH MOVES THRU THE NORTHERN U.S./SOUTHERN CANADA PUSHING A FRONT INTO/NEAR NW OK EARLY NEXT WEEK. THE FRONT STALLS IN THIS AREA THEN EVENTUALLY WASHES OUT AS ANOTHER UPR TROUGH MOVES ACROSS THE NORTHERN U.S. HAVE LIMITED POPS MON/TUES TO NORTHERN THIRD TO HALF OF FA NEAR THE FRONT. DRY AND HOT CONDITIONS ARE EXPECTED TO RETURN BY THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 94 69 94 / 20 20 20 10 HOBART OK 70 96 69 97 / 20 20 10 10 WICHITA FALLS TX 72 97 71 95 / 30 20 20 20 GAGE OK 66 94 67 95 / 10 0 10 10 PONCA CITY OK 69 93 68 94 / 10 20 10 10 DURANT OK 72 93 72 93 / 30 30 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/25
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU JUL 14 2005
OKZ004>048-050>052-TXZ083>090-151300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED... A FEW
THUNDERSTORMS OVER THE AREA COULD APPROACH SEVERE LEVELS THIS
AFTERNOON AND EARLY EVENING... PRODUCING STRONG WINDS AND SMALL
HAIL.
DISCUSSION...
AN UPPER LEVEL DISTURBANCE EXTENDING FROM NORTHEAST OKLAHOMA INTO
SOUTHWEST OKLAHOMA WILL DRIFT SLOWLY SOUTH THROUGH TONIGHT. SIMILAR
TO THE WEATHER PATTERN OF THE PAST FEW DAYS... DAYTIME HEATING...
COMBINED WITH THE PRESENCE OF THE UPPER LEVEL DISTURBANCE... WILL
RESULT IN INCREASED INSTABILITY AND ADDITIONAL SCATTERED
THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR
STORMS WILL BE MAINLY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS... WITH CHANCES BECOMING VERY SMALL OVER NORTHWEST OKLAHOMA.
ALTHOUGH THE VERTICAL WIND SHEAR WILL BE RELATIVELY WEAK... A FEW
STORMS COULD STILL PRODUCE STRONG WINDS AND SMALL HAIL THIS
AFTERNOON AND EARLY THIS EVENING. AS TEMPERATURES COOL DURING THE
MID AND LATE EVENING HOURS... THE THUNDERSTORM ACTIVITY WILL
WEAKEN... ALTHOUGH A FEW STORMS WILL CONTINUE TO BE POSSIBLE DURING
THE OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JULY 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MAINLY
EASTERN AND SOUTHERN OKLAHOMA... AND THE WESTERN PART OF NORTH TEXAS
THROUGH THE WEEKEND AS THE UPPER LEVEL DISTURBANCE MOVES SLOWLY
SOUTH THROUGH NORTH TEXAS. THERE WILL BE A SLIGHT CHANCE FOR STORMS
IN NORTHERN OKLAHOMA LATE MONDAY AND AREAWIDE TUESDAY AS A COLD
FRONT APPROACHES THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM FRIDAY...JULY 14TH.
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 108 PM CDT THU JUL 14 2005 OKZ047-051-141830- JOHNSTON OK-MARSHALL OK- 108 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON AND MARSHALL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF RAVIA AT 108 PM CDT...MOVING SOUTH AT 15 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAINFALL...FREQUENTLY LIGHTNING AND WINDS TO 45 MPH. SIX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 142 PM CDT THU JUL 14 2005 OKZ046-047-141900- CARTER OK-JOHNSTON OK- 142 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND JOHNSTON COUNTIES. WIDELY SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM 4 MILES NORTHEAST OF TISHOMINGO TO 3 MILES NORTHEAST OF WILSON AT 142 PM CDT...MOVING SOUTH AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS OVER 45 MPH...TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...AND SMALL HAIL. PEOPLE IN CARTER AND JOHNSTON COUNTIES...INCLUDING THE CITY OF ARDMORE...SHOULD MONITOR THE WEATHER CLOSELY DURING THE NEXT FEW HOURS. SIX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 159 PM CDT THU JUL 14 2005 OKZ044-141930- COTTON OK- 159 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF COOKIETOWN AT 159 PM CDT...MOVING SOUTHEAST AT 10 MPH. WINDS TO 50 MPH...FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS AND SMALL HAIL ARE LIKELY WITH THIS STORM. PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. SIX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 237 PM CDT THU JUL 14 2005 OKZ051-052-142000- BRYAN OK-MARSHALL OK- 237 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES. SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM CADDO TO SILO TO KINGSTON AT 237 PM CDT...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 50 MPH...VERY HEAVY RAINFALL... FREQUENT LIGHTNING AND SMALL HAIL. PEOPLE IN BRYAN AND MARSHALL COUNTIES...INCLUDING THE CITY OF DURANT AND PEOPLE ON LAKE TEXHOMA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT THU JUL 14 2005 OKZ050>052-142045- BRYAN OK-LOVE OK-MARSHALL OK- 310 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...LOVE AND MARSHALL COUNTIES. SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM BOKCHITO TO LAKE TEXHOMA TO 3 MILES WEST OF BURNEYVILLE AT 310 PM CDT. THE STORMS WERE MOVING TO THE SOUTH AROUND 10 MPH. WINDS TO 50 MPH...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS. A WIND GUSTS TO 47 MPH WAS REPORTED AT BURNEYVILLE DURING THE PAST 10 MINUTES. PEOPLE IN BRYAN...LOVE AND MARSHALL COUNTIES...INCLUDING THE CITY OF DURANT...SHOULD MONITOR THE WEATHER CLOSELY DURING THE NEXT FEW HOURS. SIX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 321 PM CDT THU JUL 14 2005 OKZ044-045-TXZ090-142045- CLAY TX-COTTON OK-JEFFERSON OK- 321 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COTTON AND JEFFERSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF BYERS...TEXAS AT 321 PM CDT. THE STORM WAS MOVING SLOWLY SOUTH. THIS STORM WILL BE CAPABLE OF PRODUCING WINDS TO 50 MPH...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. PEOPLE IN CLAY...COTTON AND JEFFERSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
The Altus AFB radar (KFDR), 78 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467587, 5467588.